Hail, Clark
- When
- August 4, 5:25 AM CST
- Where
- Clark County, Kahoka
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.420, -91.720
Dime-sized hail fell in Kahoka, MO around 625 am August 4. This report was relayed by KMEM Radio.
Dime-sized hail fell in Kahoka, MO around 625 am August 4.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Dime-sized hail fell in Kahoka, MO around 625 am August 4.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 4, 2:19 AM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 319 AM CDT TUE AUG 4 2009 .SYNOPSIS... SOMEWHAT COMPLEX SFC PATTERN THIS MORNING. INITIAL COLD FRONT...WHICH PUSHED INTO NORTHWEST CWA LATE YESTERDAY... HAS UNDERGONE FRONTOLYSIS. MAIN COLD FRONT EXTENDS FURTHER NORTH FROM WESTERN WI THROUGH SOUTHERN MN AND SOUTHEAST SD. MEANWHILE... SFC LOW WAS LOCATED OVER NORTHERN KS WEST OF CONCORDIA (KCNK) WITH STATIONARY FRONT EXTENDING EASTWARD ACROSS NORTHERN MO AND CENTRAL IL. THIS BOUNDARY QUITE EVIDENT IN MSAS SFC LI AND THETA-E. DEEP MOISTURE HAS POOLED NEAR AND SOUTH OF THE STATIONARY BOUNDARY WITH SFC DEWPTS IN L/M 70S AND H85 DEWPTS OF 15-17C... WHILE STRONG INSTABILITY NOTED WITH MLCAPES OF 3000-4000 J/KG WITH PLENTY OF SHEAR WITH 0-6KM BULK SHEAR AT 30-40 KTS. CLUSTER OF SEVERE STORMS HAS DEVELOPED ACROSS FAR SW IA AND NW MO AND DRIFTING E... WITH ADDITIONAL ACTIVITY FURTHER SOUTH INTO NE KS. IN ADDITION... MCS WAS ADVANCING SE THROUGH CENTRAL NE AHEAD OF MID LEVEL SHORTWAVE. NEW CONVECTION HAS RECENTLY DEVELOPED OVER SOUTHEAST IA AND SHOWING GOOD GROWTH. OTHERWISE...MOISTURE POOLING ACROSS CWA AND NEAR CALM/CALM WINDS HAS RESULTED IN PATCHY DENSE FOG EARLY THIS MORNING. ..05.. && .SHORT TERM...TODAY AND TONIGHT... MAIN FOCUS IS WITH CONVECTIVE TRENDS AND ATTENDANT POPS/SEVERE POTENTIAL. MONITORING TSTM CLUSTER OVER SW IA AND NW MO AS IT SLIDES E. RUC 310K SFC DEPICTS ACTIVITY QUITE WELL AND SUPPORTS UPSCALE GROWTH TO MCS SLIDING EASTWARD THIS MORNING AS 30+ KT LOW LEVEL JET VEERS AND IMPINGES ON THE BAROCLINIC ZONE DRAPED ACROSS NORTHERN MO. PRESENCE OF CAPPING INVERSION MUDDIES PICTURE A BIT AND POTENTIAL FOR STORMS TO DIVE MORE TO THE SOUTH FEEDING INTO BEST INSTABILITY AND HIGH THETA-E AIR. NONETHELESS WITH VEERING JET AND WARM ADVECTION IT WOULD APPEAR LIKELY THAT THE ACTIVITY WILL DEVELOP EASTWARD AND IMPACT SOUTHERN TIER TO TWO TIERS OF COUNTIES THIS MORNING AS ALSO SUGGESTED BY 4KM WRF WHICH HANDLED THE CONVECTION (OR LACK OF) YESTERDAY THE BEST. GIVEN DEGREE OF INSTABILITY WITH MLCAPES IN EXCESS OF 3000 J/KG AND 30-40 KTS OF BULK SHEAR... POTENTIAL FOR SEVERE WX WITH STORMS IN FORM OF LARGE HAIL AND IF CAN BECOME SFC BASED THEN DAMAGING WINDS. VERY HEAVY RAIN AND FLASH FLOODING A CONCERN AS WELL GIVEN COPIOUS AMOUNTS OF MOISTURE WITH PW/S OF 1.4 TO 1.6. SFC FRONT ACROSS WI AND MN TO SLIDE SE AND ACROSS CWA TODAY EXITING FAR SOUTH EARLY EVE. THIS BOUNDARY MAY BE FOCUS FOR ISOLD/SCT STORMS THIS AFTN MAINLY FROM QUAD CITIES SE. HIGHS WILL BE DEPENDENT ON DURATION OF CONVECTIVE DEBRIS AND FEELING IS SHOW BE AROUND MOST OF MORNING CENTRAL TO SOUTH... SO STAYED SOMEWHAT CONSERVATIVE ON MAXES WITH WIDESPREAD L/M 80S. FEW SHRA/TSRA MAY LINGER EARLY EVE FAR SOUTH. OTHERWISE... COOLER AND DRIER AIR TO OOZE IN. ADDITIONAL STORMS EXPECTED TO THE WEST AND SOUTHWEST OF CWA ALONG BAROCLINIC ZONE. LOWS COOLEST IN NORTH AND WARMEST SOUTH... AND ANTICIPATE 10-15 DEG GRADIENT ACROSS CWA. ..05.. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY... WEDNESDAY AND THURSDAY...OPERATIONAL MODELS SIMILAR IN KEEPING FRONTAL BOUNDARY AND BULK OF THUNDERSTORMS SOUTH OF HIGHWAY 34 AND ON INTO MO WEDNESDAY INTO THURSDAY. TEMPERATURES SHOULD REMAIN ABOUT NORMAL FOR EARLY AUGUST. WILL CONTINUE WITH SMALL POPS. THURSDAY NIGHT AND FRIDAY...DEEP TROUGH MOVES INTO THE WESTERN UNITED STATES WHICH IN TURN BEGINS BUILDING AN UPPER LEVEL RIDGE INTO THE MID MISSISSIPPI VALLEY. WITH CYCLOGENESIS TAKING PLACE IN THE PLAINS LOW LEVEL JET WILL STRENGTHEN. OPERATIONAL MODELS MORE OR LESS HINT AT A RATHER LARGE MCS DEVELOPING THURSDAY NIGHT ACROSS IA...BUT REMAINING MAINLY WEST OF THE DVN CWA. THE 00Z HI-RES ECMWF SUGGESTS MCS AFFECTING MUCH OF THE DVN CWA ON FRIDAY AS LOW LEVEL JET IMPINGES ON THE WARM FRONT LIFTING NORTHEAST ACROSS THE REGION. DEPENDING ON HOW THE PARAMETERS COME TOGETHER LOOKING AT POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN. HAVE RAISED POPS INTO THE 30 TO 40 PERCENT RANGE. DEPENDING ON HOW WIDESPREAD THIS POTENTIAL MCS BECOMES IT COULD EASILY WRECK HAVOC WITH TEMPERATURES. THIS WEEKEND...WITH CONTINUED SOUTHERLY FLOW AND BUILDING HEIGHTS...WARM FRONT WILL BE LIFTED WELL TO THE NORTH OF THE CWA. OPERATIONAL MODELS SIMILAR WITH SHOWING A STRONGLY CAPPED AND HOT AIRMASS OVER THE REGION. 850 MB TEMPERATURES PROGGED AT ABOUT +24C WITH 700 TEMPS AT +14C. WITH PLENTY OF SUNSHINE TEMPS SHOULD SOAR WELL INTO THE 90S WITH DEWPOINTS 70+. HEAT INDICES EXPECTED TO REACH INTO THE 100 TO NEAR 110 RANGE...NUMBERS WE HAVENT SEEN SINCE THE LAST WEEK OF JUNE. HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS MAY BE REQUIRED AS WE GET CLOSER TO THE WEEKEND. IF CONFIDENCE IS HIGH ENOUGH LATER SHIFTS MAY NEED TO CONSIDER AN EXCESSIVE HEAT WATCH. EARLY NEXT WEEK...BOTH THE GFS AND HI-RES ECMWF INDICATE COLD FRONT TO MOVE THROUGH THE REGION ABOUT MONDAY OR MONDAY NIGHT... TEMPORARILY RETURNING SOMEWHAT COOLER TEMPERATURES. THE HOT DOME GETS SHOVED BACK WEST INTO THE PLAINS...BUT EXPECTING THE HEAT TO EVENTUALLY RETURN. ..HAASE.. && .AVIATION... PATCHY FOG WILL BE FOUND ACROSS THE TERMINALS UNTIL MID MORNING WITH VSBYS VARYING FROM IFR TO MVFR WITH PERIODS OF LIFR ESPECIALLY AT KDBQ AND KCID. SHOWERS AND THUNDERSTORMS WILL BE FOUND THIS MORNING NEAR AND JUST NORTH OF STATIONARY FRONT OVER NORTHERN MO. THIS ACTIVITY MAY IMPACT KBRL AND POSSIBLY IN VICNITY AS FAR NORTH AS KMLI. SFC COLD FRONT TO SHIFT ACROSS THE TERMINALS TODAY WITH WINDS VEERING TO NORTHERLY 5-10 KTS AND PERSISTING TONIGHT. BANKING ON DRIER AIR ADVECTING IN WITH NORTHERLY WINDS TO PRECLUDE ANY MENTION OF FOG IN TERMINALS TONIGHT. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/HAASE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT TUE AUG 4 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 505 AM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI THIS MORNING. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND LOCALLY HEAVY RAINFALL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH OF HIGHWAY 34. ASIDE FROM THE STORMS...PATCHY DENSE FOG REDUCING VISIBILITIES TO LESS THAN A QUARTER MILE WILL PERSIST THROUGH DAYBREAK OVER NORTHEAST AND EAST CENTRAL IOWA... AND NORTHWEST ILLINOIS. A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY INTO THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT BY MID AFTERNOON INTO EARLY EVENING...MAINLY ALONG AND SOUTHEAST OF A WASHINGTON IOWA...TO QUAD CITIES...TO STERLING ILLINOIS LINE. IF ENOUGH HEATING AND DESTABILIZATION CAN TAKE PLACE THEN THERE WILL BE A RISK OF LARGE HAIL AND DAMAGING WINDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SOUTH OF HIGHWAY 34 WEDNESDAY AND THURSDAY...AND OVER ALL OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY. A SEVERE RISK MAY INCREASE BY THE END OF THE WORK WEEK. HOT AND HUMID CONDITIONS CAN BE EXPECTED SATURDAY AND SUNDAY. HIGH TEMPERATURES IN THE 90S...COMBINED WITH HIGH HUMIDITY...WILL CREATE HEAT INDICIES OF 100 TO NEAR 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34... AND MAY BE NEEDED AGAIN BY MID TO LATE AFTERNOON INTO EARLY EVENING FOR AREAS ROUGHLY ALONG AND SOUTH OF INTERSTATE 80.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 AM CDT TUE AUG 4 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 114 AM CDT TUE AUG 4 2009 ...PATCHY DENSE FOG... PATCHY DENSE FOG WILL CONTINUE TO DEVELOP OVER THE AREA EARLY THIS MORNING. VISIBILITIES IN THE FOG WILL CHANGE RAPIDLY FROM A FEW MILES TO JUST A FEW HUNDRED FEET OVER A VERY SHORT DISTANCE. IF YOU WILL BE DRIVING EARLY THIS MORNING...BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. WHEN ENCOUNTERING DENSE FOG...SLOW DOWN AND KEEP YOUR HEADLIGHTS ON LOW BEAM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 303 AM CDT TUE AUG 4 2009 IAZ099-040915- LEE- INCLUDING THE CITY OF...FORT MADISON 303 AM CDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS... AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING RAPIDLY OVER LEE COUNTY FROM NEAR PRIMROSE...TO WEST POINT...FORT MADISON AND SAWYER. THE STORMS WERE MOVING EAST AT 30 MPH AND WILL PRODUCE TORRENTIAL RAIN WITH RATES AT OVER AN INCH PER HOUR...ALONG WITH HAIL UP TO PENNY TO NICKEL SIZE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 AM CDT TUE AUG 4 2009 ILZ025-026-034-035-040945- HANCOCK-HENDERSON-MCDONOUGH-WARREN- 345 AM CDT TUE AUG 4 2009 ...STRONG THUNDERSTORM... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DALLAS CITY...OR 10 MILES EAST OF FORT MADISON...MOVING SOUTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... COLUSA AROUND 350 AM CDT... DISCO AROUND 410 AM CDT... LA HARPE AROUND 425 AM CDT... BLANDINSVILLE AROUND 445 AM CDT... HAIL FROM PENNY TO NICKEL SIZE WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...THE STORM WILL PRODUCE VERY HEAVY RAIN WHICH WILL LEAD TO PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4066 9077 4045 9087 4058 9137 4066 9115 TIME...MOT...LOC 0844Z 299DEG 12KT 4061 9116
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 434 AM CDT TUE AUG 4 2009 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-041300- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 434 AM CDT TUE AUG 4 2009 ...PATCHY DENSE FOG... PATCHY DENSE FOG WILL BE FOUND OVER THE AREA THROUGH DAYBREAK. VISIBILITIES IN THE FOG WILL CHANGE RAPIDLY FROM A FEW MILES TO JUST A FEW HUNDRED FEET OVER A VERY SHORT DISTANCE. IF YOU WILL BE DRIVING EARLY THIS MORNING...BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. WHEN ENCOUNTERING DENSE FOG...SLOW DOWN AND KEEP YOUR HEADLIGHTS ON LOW BEAM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 AM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL 2 E FOUNTAIN GREEN 40.48N 90.93W
08/04/2009 E1.25 INCH HANCOCK IL TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 604 AM CDT TUE AUG 4 2009 IAZ098-099-ILZ034-035-MOZ009-010-041315- VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 604 AM CDT TUE AUG 4 2009 ...INTENSE THUNDERSTORMS HEADED INTO NORTHEAST MISSOURI... AT 600 AM DOPPLER RADAR INDICATED INTENSE THUNDERSTORMS MOVING INTO NORTHEAST MISSOURI. THESE STORMS WILL PRODUCE CONTINUOUS DANGEROUS LIGHTNING...HEAVY RAIN AND GUSTY WINDS. LARGE HAIL IS ALSO POSSIBLE. THESE STORMS WILL SPREAD INTO FAR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THIS MORNING. YOU SHOULD MOVE INTO A STURDY BUILDING AWAY FROM WINDOWS IF THREATENING WEATHER APPROACHES OR A WARNING IS ISSUED. HAASE
The Quad Cities radar (KDVN), 163 km away, was scanning. The volume nearest the first event began at 11:24 UTC.
1 hail. Local standard time, as filed.
Dime-sized hail fell in Kahoka, MO around 625 am August 4. This report was relayed by KMEM Radio.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192105.